On normal modes in classical Hamiltonian systems

Embrecht W.C. van Groesen

Research output: Contribution to journalArticleAcademic

10 Citations (Scopus)
294 Downloads (Pure)

Abstract

Normal modes of Hamittonian systems that are even and of classical type are characterized as the critical points of a normalized kinetic energy functional on level sets of the potential energy functional. With the aid of this constrained variational formulation the existence of at least one family of normal modes is proved and, for a restricted class of potentials, bifurcation of modes is investigated. Furthermore, a conjecture about a lower bound for the number of normal modes in case the potential is homogeneous, is proved.
Original languageUndefined
Pages (from-to)55-70
JournalInternational journal of non-linear mechanics
Volume18
Issue number1
DOIs
Publication statusPublished - 1983

Keywords

  • IR-56148

Cite this